View Full Version : Lamictal side effects????


Zoie
05-23-08, 11:09 AM
I was wondering if any one else has experienced depressive thoughts when they first got on lamictal?

I still get manic type energy most of the day, but my thoughts go from grandiosity to depressed like 3 or 4 times per day with no apparent reason. My underlying mood is usually pretty down, socially withdrawing and not wanting to clean my house, talk to or see any of my friends... things like that.

I am not sure if it is due to the lamictal.... this seems to have started two or three days after I started the lamictal. Btw I started a week ago at 25mg and I am now up to 75mg. Not sure if that matters.

So my question is, if you did exprience these thoughts, did they eventually go away after you got used to the meds? Or do they get worse? I should be making an appointment with my doctor for next week to check and see how I am handling them. I was just wondering if I should go in sooner....

Also, if it turns out lamictal is not for me, what other medications are people taking or recommend trying for BP??

Spongedaddy
05-23-08, 12:28 PM
I did not, but I have read acocunts on the net of people who did.

As for which other meds to try...you really need to have a good conversation with your PDoc about what's best for you. I ultra rapid cycle so thigns are difficult for me med wise. I am coming off Lithium because it didn't work and I loss a ton of cognitive abilities such as short-term memory.

SuperChan
05-23-08, 01:35 PM
Hey Zoie,

To be honest, I still have that problem at least once a day. But then again, I'm on two meds; one of which is an anti-depressant. There are other mood stabilizers out there, you just have to talk to the doc about them. If I were you, and if you are uncomfortable with how you are feeling, I would call and make an appointment sooner with your doc.

lrdntwnd
05-25-08, 01:13 PM
I just started taking Lamictal (the generic version, not the GSK version) and I've found that I'm feeling better than I have in years. I'm also taking 2 100mg tablets of Wellbutrin and 2 30mg tablets of Adderall each day in addition to my now 50mg of Lamictal. But, I think it's really a conversation you should have with your doctor. If the med isn't working for you, it might be time to try something else? Or, if you can live with it for a while longer, see if it starts to work. Though, for me, I was seeing improvement around the end of my second week and now, in my third week, I'm starting to think that I know what normal feels like again.

Good luck, Zoie!

Zoie
05-26-08, 05:51 PM
I am just starting my second week. I really want the lamictal to work and I wont see the pdoc until the end of June. I think I am going to talk with my family doctor about all this. But I figure I can at least keep taking it until I see the pdoc and hope the depressive thoughts have decreased by then. If not, then I am sure the pdoc and I can figure something else out. Thanks so much for your input

lrdntwnd
05-26-08, 06:07 PM
As I said, I didn't notice any changes at all until the very end of the second week. But, now, as I near the end of the third week, I'm feeling better than ever. So, stick in there. My doc said that most of her patients don't notice any changes until the second or third week. So, it's not uncommon.

Zoie
05-27-08, 10:55 AM
Can I ask what dosage you were at by your second week? I am up to 100mg and the pharmacist told me the doc was teetering me up fast. I am not sure if that has anything to do with my thoughts and other side effect (sore throat, running into doors, stuffy nose) --> all common side effect I know. Just hoping they go away soon. My arms are taking a beating ;)

Zoie
05-27-08, 01:31 PM
I don't know if I am sick, or just having negative side effects.

I can't think straight, having a hard time writing this post, let alone concentrate on my work today.

My head it congested, can't even open my eyes all the way.

Called my doc, or rather the nurse practitioner told her my symptoms, I have appt with doc on thursday. This sucks, I don't think I should have driven anywhere today. Its just gotten worse as the morning goes on.

Still having depresive/obsessive thoughts, still have sore throat, headaches, nausea, running into doors and corners... at least the doc knows about it... maybe I just have a cold or the flu or something.

not sure why I am posting this... sorry if it doesn't make any sense or I am rambling...

wish I could take a nap...

busyhermit
05-27-08, 03:03 PM
Just started Lamictal myself - still on the first week of 25mg. FYI - with the "starter pack" that I have, I'll take 25mg for two weeks, then 50 mg for two weeks, then 100 for a week, then up to 200 from there. So this is more gradual than what you're doing. My doctor said that the reason for this is to (hopefully) avoid getting the rash. She also said that I probably wouldn't be able to tell whether or not the Lamictal was doing anything for me until after taking the 200mg therapeutic dose for a few weeks (just like an antidepressant). I sure don't feel any different just after taking the 25mg pills for a few days. Do be sure to see a doctor right away if you develop a rash of any kind...

Of course it's always best to talk to your doctor about how you feel. My moods are so different from day to day and hour to hour for no apparent reason - it's easy to wonder if it's caused by medication. So I've asked my dr the same question about other meds to ease my mind.

I hope you get to feeling better.